Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 23, NWS Milwaukee, WI

February 23, 2014

NWS Milwaukee, WI issued this small craft advisory at Feb 23, 2014, 3:30 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 23, 2014, 3:30 PM CST (21:30 UTC)
Expired
Feb 24, 2014, 12:00 PM CST
In force
21 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WHUS73 KMKX 232130
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CST SUN FEB 23 2014

...GUSTY WINDS THROUGH TONIGHT...

.A TIGHT PRESSURE GRADIENT WILL LINGER OVER THE AREA
TONIGHT...RESULTING IN GUSTY WINDS THIS AFTERNOON THROUGH
TONIGHT. WAVES WILL REMAIN ON THE LOW SIDE IN ICE FREE AREAS.

LMZ643-644-240530-
/O.NEW.KMKX.SC.Y.0023.140223T2130Z-140224T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
330 PM CST SUN FEB 23 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST MONDAY. 

* WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 2 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DDV

WWW.WEATHER.GOV/MKX
4 follow-up statements
425 
WHUS73 KMKX 240237
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
837 PM CST SUN FEB 23 2014

...BRISK WEST WINDS THROUGH MONDAY MORNING...

.A TIGHT PRESSURE GRADIENT WILL LINGER OVER THE AREA TONIGHT
THROUGH MONDAY MORNING... RESULTING IN GUSTY WEST WINDS. WAVES
WILL REMAIN ON THE LOW SIDE IN ICE FREE AREAS.

LMZ645-646-241045-
/O.EXB.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
837 PM CST SUN FEB 23 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST MONDAY. 

* WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 2 FEET IN ICE FREE AREAS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ643-644-241045-
/O.EXT.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
837 PM CST SUN FEB 23 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON CST MONDAY. 

* WINDS: WEST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 2 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

MG
WWW.WEATHER.GOV/MKX
284 
WHUS73 KMKX 240915
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 AM CST MON FEB 24 2014

...BRISK WEST WINDS CONTINUE THIS MORNING...

.A LINGERING TIGHT PRESSURE GRADIENT WILL CONTINUE TO CAUSE GUSTY
WEST WINDS OVER THE NEAR SHORE WATERS TODAY. GUSTS UP TO 25 KNOTS
WILL CONTINUE. WAVES WILL REMAIN ON THE LOW SIDE DUE TO AREAS OF
ICE. 

LMZ643>646-241715-
/O.CON.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
315 AM CST MON FEB 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: WEST AT 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES: 1 TO 2 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
WWW.WEATHER.GOV/MKX

MBK
478 
WHUS73 KMKX 241532
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 AM CST MON FEB 24 2014

...BRISK WEST WINDS DIMINISHING THIS AFTERNOON...

.A LINGERING TIGHT PRESSURE GRADIENT WILL CONTINUE TO CAUSE GUSTY
WEST WINDS OVER THE NEAR SHORE WATERS TODAY. GUSTS UP TO 25 KNOTS
WILL DIMINISH SLIGHTLY DURING THE AFTERNOON. WAVES WILL REMAIN ON
THE LOW SIDE DUE TO AREAS OF ICE.

LMZ643>646-241800-
/O.CON.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
932 AM CST MON FEB 24 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: WEST 10 TO 20 KNOTS. GUSTS TO 25 KNOTS THROUGH NOON.

* WAVES: 1 TO 2 FEET IN ICE FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
469 
WHUS73 KMKX 241753 AAA
MWWMKX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1153 AM CST MON FEB 24 2014

...WINDS DIMINISHING THROUGH THE AFTERNOON...

LMZ643>646-241900-
/O.EXP.KMKX.SC.Y.0023.000000T0000Z-140224T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1153 AM CST MON FEB 24 2014

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY. 

GUSTY WEST WINDS WILL DIMINISH SLIGHTLY THROUGH THE AFTERNOON. 

$$
MRC

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 23, 3:10 PM CST, 20 minutes earlier.

Area forecast discussion, Feb 23, 3:10 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CST SUN FEB 23 2014

.TONIGHT AND MONDAY..FORECAST CONFIDENCE...HIGH

MOSTLY CLEAR SKIES WILL CONTINUE THROUGH TONIGHT...WITH SOME MID AND
HIGH LEVEL CLOUDS POSSIBLE SOUTHWEST MONDAY AFTERNOON AS A SHORTWAVE
APPROACHES. MAIN CONCERN TONIGHT IS LOW TEMPS...AS IT WILL BE A
BATTLE BETWEEN COLD ADVECTION ALOFT AND WINDS AT THE SFC KEEPING
THINGS MIXED. OPTED TO STAY AWAY FROM THE COLDER SOLUTIONS BECAUSE
OF THE WINDS. STILL...WILL BE A CHILLY NIGHT WITH LOWS FALLING
BACK TOWARD ZERO MOST PLACES AND WIND CHILLS OF 10 TO 15 BELOW.

TEMPS AT 925 MB WILL BE A COUPLE DEGREES COLDER TOMORROW THAN
TODAY...SO WENT WITH SIMILARLY COLDER SFC TEMPS...WITH HIGHS
STRUGGLING TO HIT 20 MOST PLACES.

.MONDAY NIGHT...FORECAST CONFIDENCE MEDIUM.

A RIPPLE OF A MID LEVEL SHORT WAVE QUICKLY ROLLS INTO THE AREA
MONDAY EVENING. SFC HIGH PRESSURE WILL NOT BUDGE AS THIS SHORT
WAVE PASSES OVERHEAD. AS A RESULT...THE AIRMASS ACROSS SOUTHERN
WISCONSIN WILL BE VERY DRY AHEAD OF THIS SYSTEM WITH PRECIPITABLE
WATER VALUES ABOUT .15 OR LOWER. NEARLY ALL THE MODELS KEEP ANY
QPF MAINLY SOUTH OF THE STATE LINE...SO HAVE TRIMMED POPS
BACK...KEEPING THE NRN FORECAST AREA DRY. THE BEST CHANCE FOR ANY
LIGHT SNOW WILL BE SOUTHWEST OF MADISON. LOW LEVEL COLD ADVECTION
KICKS IN BY 12Z TUE.

TUESDAY AND TUESDAY NIGHT...FORECAST CONFIDENCE IS HIGH.

STRONG SFC HIGH PRESSURE WILL TRACK FROM MONTANA TO SOUTHWEST IOWA
DURING THIS PERIOD. WE/LL BE ON THE NORTHEAST PERIPHERY WITH
SUSTAINED COLD ADVECTION THROUGH TUESDAY NIGHT. 925MB TEMPS DROP
TO ABOUT -22 WED MORNING...LIKELY RESULTING IN SFC TEMPS RANGING
FROM AROUND 2 BELOW EAST TO 9 TO 12 BELOW FROM MADISON ON WEST.
THE GFS LOOKS OVERDONE AND IS CLEARLY THE COLDEST OF THE MODEL
GUIDANCE. WE/LL HAVE WIND AND SOME CLOUDS DUE TO AN ACTIVE
NORTHWEST FLOW...SO DON/T THINK WE CAN GET AS COLD AS THE GFS
SUGGESTS. HOWEVER...THOSE WINDS WILL PRODUCE WIND CHILL READINGS
OF 20 TO 30 BELOW. A WIND CHILL ADVISORY MAY BE NEEDED IN THE
FUTURE.

.WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE IS
MEDIUM.

A STRONG LOW WILL DROP INTO THE NORTHERN GREAT LAKES ON WEDNESDAY
WITH SOUTHERLY WINDS AND WARM ADVECTION KICKING IN AHEAD OF THE
TRAILING TROF/COLD FRONT. THIS WILL ALLOW TEMPS TO MODIFY A BIT ON
WEDNESDAY...BUT NO WHERE NEAR WHERE THEY SHOULD BE FOR THIS TIME
OF YEAR. THE COLD FRONT MOVES THROUGH DRY WEDNESDAY EVENING WITH
MORE COLD ADVECTION IN IT/S WAKE. UNFORTUNATELY...THIS MEANS MORE
BITTER COLD FOR THURSDAY AND THURSDAY NIGHT WITH WIND CHILLS
THURSDAY MORNING ABOUT 15 TO 25 BELOW. WINDS WILL BE LIGHTER
FRIDAY MORNING...SO DESPITE THE COLD TEMPS...WIND CHILLS SHOULDN/T
BE AN ADDITIONAL PROBLEM.

.FRIDAY AND SATURDAY...FORECAST CONFIDENCE IS MEDIUM.

THE ACTIVE...COLD NORTHWEST FLOW CONTINUES. THE GFS IS BRINGING A
WEAK WAVE THROUGH HERE ON FRIDAY...WHILE THE ECMWF MAINTAINS MORE
RIDGING AND DRY WEATHER. WE/VE GIVEN THE NOD TO THE ECMWF AND
THEREFORE WILL KEEP IT DRY...BUT COLD.

&&

.AVIATION/00Z TAFS/....

VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY.

&&

.MARINE...

GUSTS TO 25 KNOTS ARE LIKELY NORTH OF MILWAUKEE THIS AFTERNOON
THROUGH TONIGHT. HAVE THUS DECIDED TO ISSUE A SMALL CRAFT ADVISORY
UNTIL 12Z FOR THESE AREAS. WAVES WILL BE ON THE LOW END...AS WINDS
WILL BE OFFSHORE AND ICE HAS INCREASED ACROSS THE NEARSHORE WATERS
OVER THE LAST 24 HOURS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR LMZ643-644.

&&

TONIGHT/MONDAY AND AVIATION/MARINE...DDV
MONDAY NIGHT THROUGH SUNDAY...DAVIS
Hazardous weather outlook, Feb 23, 3:10 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CST SUN FEB 23 2014

WIZ046-047-051-052-056>060-062>072-240915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
310 PM CST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

COLDER AIR IS EXPECTED TO SETTLE OVER SOUTHERN WISCONSIN EARLY NEXT
WEEK AND REMAIN ENTRENCHED OVER THE AREA INTO THE WEEKEND.

WIND CHILLS TUESDAY NIGHT INTO WEDNESDAY MORNING ARE EXPECTED TO
DROP INTO THE 20 TO 30 BELOW RANGE. WIND CHILLS ARE THEN EXPECTED
BETWEEN 15 AND 25 BELOW ZERO DURING THE LATE NIGHT AND MORNING FROM
THURSDAY THROUGH SATURDAY. WIND CHILL ADVISORIES WILL LIKELY BE
NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-240915-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
310 PM CST SUN FEB 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT NORTH OF MILWAUKEE THROUGH
TONIGHT DUE TO BRISK WESTERLY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

HIGH PRESSURE BUILDING INTO THE MIDWEST MAY CAUSE WINDS TO RETURN TO
SMALL CRAFT ADVISORY LEVELS TUESDAY NIGHT INTO THURSDAY.

WWW.WEATHER.GOV/MKX
DAVIS

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.